Histological changes after the use of mycophenolate mofetil in autoimmune hepatitis

Elizabeth M. Brunt, Adrian M. Di Bisceglie

Research output: Contribution to journalArticlepeer-review

26 Scopus citations

Abstract

Corticosteroids and azathioprine are considered standard treatment for autoimmune hepatitis. There are, however, well-known systemic side effects that may preclude continuation with these immunosuppressive therapies, and small trials of the anti-metabolite mycophenolate mofetil have been reported. We report liver biopsy findings in a follow-up biopsy of a patient who had been switched from azathioprine to mycophenolate mofetil for treatment of presumed, steroid-responsive autoimmune hepatitis. Both cytoplasmic features of adaptation and nuclear alterations were noted in hepatocytes. Possible mechanisms for these findings are discussed.

Original languageEnglish
Pages (from-to)509-512
Number of pages4
JournalHuman Pathology
Volume35
Issue number4
DOIs
StatePublished - Apr 2004

Keywords

  • Autoimmune hepatitis
  • Hepatocyte alterations
  • Mycophenolate mofetil
  • Nuclear alterations

Fingerprint

Dive into the research topics of 'Histological changes after the use of mycophenolate mofetil in autoimmune hepatitis'. Together they form a unique fingerprint.

Cite this